Journal of Applied Mathematics
- J. Appl. Math.
- Volume 2012 (2012), Article ID 159031, 17 pages.
Quasilinearization of the Initial Value Problem for Difference Equations with “Maxima”
The object of investigation of the paper is a special type of difference equations containing the maximum value of the unknown function over a past time interval. These equations are adequate models of real processes which present state depends significantly on their maximal value over a past time interval. An algorithm based on the quasilinearization method is suggested to solve approximately the initial value problem for the given difference equation. Every successive approximation of the unknown solution is the unique solution of an appropriately constructed initial value problem for a linear difference equation with “maxima,” and a formula for its explicit form is given. Also, each approximation is a lower/upper solution of the given mixed problem. It is proved the quadratic convergence of the successive approximations. The suggested algorithm is realized as a computer program, and it is applied to an example, illustrating the advantages of the suggested scheme.
J. Appl. Math., Volume 2012 (2012), Article ID 159031, 17 pages.
First available in Project Euclid: 14 December 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Hristova, S.; Golev, A.; Stefanova, K. Quasilinearization of the Initial Value Problem for Difference Equations with “Maxima”. J. Appl. Math. 2012 (2012), Article ID 159031, 17 pages. doi:10.1155/2012/159031. https://projecteuclid.org/euclid.jam/1355495281